Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Sinus, stuffy nose, using tobacco pouches. Causing sinus tumor?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
I have only been using tobacco pouches for 5 months about 1 can a day, unrealted or not ive noticed sinus issues and have read that it can cause sinus type tumors/cancers almost a feeling of being stuffy or noise when i breath in through my nose, could this have caused a problem this soon? and is it reversible?
Posted Sun, 29 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Rakhi Tayal 24 minutes later
Thanks for writing to us.
Chronic tobacco use is associated with oral cavity and sinus infections and may even cause oral ulcers on a very long term use. It is also associated with erosion of oral and nasal mucosa which might be responsible for the symptoms that you are having.
Although you are taking it only for five months, it is best to stop further consumption to prevent any long term damage to your mouth and nose. These effects are reversible if the use is only for a short term like 5-6 months.
Dont feel scared. The nasal congestion you are feeling will subside on its own after steam inhalation.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor